From Jaymi Van Zyl

Question

Hi there Dr. So I have been on Yasmin for a while until I started spotting irregularly and my GP changed my over to Minesse. He said I could be needing more estrogen and that it was normal, it has taken me two months to actually get my period on Minesse, and it is extremely painful. This was the reason I went on the pill; because of suffering extreme pain and nausea. I am not sure if I have a hormone imbalance or if my hormones are being odd. I am 23 years old and I am scared it could be something more. I have anxiety and have been on meds for 1 year now which are really helping but with a odd period, they seem to increase. I genuinely cannot afford blood tests, etc right now but I have a feeling it will be needed.
Do you have any advice for me? Feel like I’m not making much sense here haha.
Thank you in advance Dr!

Submitted by Jaymi Van Zyl on 12 May 2017

Answer

Firstly, I completely agree with your GP in that the spotting may be caused by a lack of Estrogen. However, I am not a fan of synthetic hormones as they do tend to suppress your natural hormonal production. This, in the long run, messes with your hormones and it often leads to difficulties in future to restore your nature hormonal cycle. Because your natural hormone production is suppressed, you will need more synthetic hormones over time. I hope this answers your question. Women are often faced with mood changes and anxiety when natural hormone levels drop.

Want to ask a question? Sign in here sign up now

More Questions

Question from Alice

Question

Since I turned 30 my nails have become a lot weaker and more keep splitting. Are there any supplements you can recommend or any other fix? I heard that using nail polish a lot can help, is this true?

View the answer

| Submitted by Alice on 7 February 2018

Question from Amy

Question

I am a vegetarian and am considering going vegan, however I am worried that I might be missing some vitamins and minerals from my new diet. Can you recommend some supplements I could take to keep my body healthy?

View the answer

| Submitted by Amy on 22 January 2018

Question from Lucille

Question

For a few weeks now I have been waking up in the middle of the night with searing pain in my ankles. It goes away as soon as I wake up, what could be causing this?

View the answer

| Submitted by on 11 December 2017

From Shannon 1997 Govender

Question

Hi my question for today is regarding stretch marks and uneven skin tone . Being a young woman I struggle with the agony of stretch marks on my thighs which prevents me from confidently wearing bikinis . Not only are there stretch but the skin in that region of my body is darker than there rest of my body . I have tried exfoliating ,scrubs and tissue oil to try and make it less noticeable but to no avail .

View the answer

| Submitted by Shannon 1997 Govender on 23 November 2017

Question from Busisiwe Sweetness Mapu

Question

Hi there, my question for today is that I am struggling with my belly fat. I don’t have kids but its really getting big. I think maybe it’s the junk food I eat sometimes which contribute in adding more fat. I’m not going to the gym or anything, so I try to buy lemons to detox but it’s not working. Any ideas on how to tackle my problem? Thanx

View the answer

| Submitted by Busisiwe Sweetness Mapu on 23 October 2017

BeautySouthAfrica - your pre-shop stop for all things beauty

Beautysouthafrica.com is South Africa’s most comprehensive online beauty magazine and your pre-shop stop for product information and reviews. From the latest international make-up trends to the hottest new products on the market, we offer insights into the glamorous world of beauty. Join like-minded beauty fanatics in our loyalty program and earn points, trial beauty products and share your experiences.

Become a beauty addict!

Get great deals and climb the ladder to a Gold Star!

×

Sign In

×